Volume 9, issue 3 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Normalizers of tori

W G Dwyer and C W Wilkerson

Geometry & Topology 9 (2005) 1337–1380

arXiv: math.GR/0508108

Abstract

We determine the groups which can appear as the normalizer of a maximal torus in a connected 2–compact group. The technique depends on using ideas of Tits to give a novel description of the normalizer of the torus in a connected compact Lie group, and then showing that this description can be extended to the 2–compact case.

Keywords
maximal torus, Weyl group, 2–compact group
Mathematical Subject Classification 2000
Primary: 55P35, 55R35
Secondary: 22E10
References
Forward citations
Publication
Received: 3 February 2004
Revised: 25 July 2005
Accepted: 6 May 2004
Published: 30 July 2005
Proposed: Haynes Miller
Seconded: Thomas Goodwillie, Ralph Cohen
Authors
W G Dwyer
Department of Mathematics
University of Notre Dame
Notre Dame
Indiana 46556
USA
C W Wilkerson
Department of Mathematics
Purdue University
West Lafayette
Indiana 47907
USA